MAUDE Adverse Event Report: Vascutek LTD Gelweave Four Branch Plexus; Gelweave Plexus

Vascutek LTD Gelweave Four Branch Plexus; Gelweave Plexus
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Event was reported as blood leakage: redo descending aortic replacement was performed on the patient with et (essential thrombocythaemia) who underwent the gelweave implantation on (b)(6) 2026.During the procedure, significant blood leakage from the gelweave was noted.Despite the administration of protamine, there was still significant leakage from the gelweave, making it difficult to achieve hemostasis.Although nearly two hours passed, hemostasis could not be achieved.Therefore, three surgiflo hemostatic matrix kits (johnson & johnson) were used, and a surgicel absorbable hemostat (johnson & johnson) was placed firmly on the bleeding site.Then, the chest was closed.Doctor's comment: blood leakage occurred from the gelweave implanted on (b)(6) 2026.Due to the difficulty of achieving homeostasis during the redo procedure because of the leakage, the applicability of gelweave for patients who will undergo a redo procedure must be considered.It would be difficult to use gelweave unless the cause of this event is identified because i will not be able to provide patients with reasonable explanations about the devices that will be used during the procedure.There was no health damage was reported after closing the chest.
 
Additional Manufacturer Narrative
Clinical code: 1888 - hemorrhage/blood loss/bleeding - event reported by the sight as blood leakage.Impact code: 4624 - surgical intervention -three surgiflo hemostatic matrix kits (johnson & johnson) were used, and a surgicel absorbable hemostat (johnson & johnson) was placed firmly on the bleeding site.Then, the chest was closed.Medical device problem: 1250 - fluid/blood leak: site reported significant blood leakage from the gelweave device.Component code: 4755 - part/component/sub-assembly term not applicable: type of investigation: 4109 - historical data analysis: four-year review was performed for gelweave > leakage > blood oozing > body / blank / unknown, this gave an occurrence rate of (b)(4).No trend identified requiring action at this time.Investigation findings: 3233 - results pending completion of investigation - investigation ongoing.Investigation conclusion: 22 - known inherent risk of device: gelweave_siena_ver5_eng states in serious adverse events section bleeding & leakage of plasma components.11 - conclusion not yet available: investigation ongoing.

Brand Name
Gelweave Four Branch Plexus
Common Device Name
Gelweave Plexus
Manufacturer (Section D)
Vascutek LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R R
UK  PA49RR
Manufacturer (Section G)
Vascutek LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R R
UK   PA49RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R-R
UK   PA49RR
MDR Report Key50470954
Report Number9612515-2026-00058
Device Sequence Number10176036
Product Code DSY
UDI-Device Identifier05037881998459
UDI-Public05037881998459
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73261088/10SA
Device Lot Number26140853
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2026
Initial Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown